It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-19-2012, 09:50 PM   #1
Newbie
(male)
 
Join Date: Jul 2012
Location: Meriden CT
Posts: 1
Lil nicky HB User
Question cold turkey

Trying to get off opioids cold turkey just want to hear people's experiences and suggestions help a friend out

 
The following user gives a hug of support to Lil nicky:
Phoenix (07-23-2012)
Old 07-23-2012, 07:33 PM   #2
Facilitator
(male)
 
Phoenix's Avatar
 
Join Date: Nov 2006
Location: USA
Posts: 3,851
Blog Entries: 33
Phoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB UserPhoenix HB User
Re: cold turkey

Hello Lil Nicky

I have no experience to share on this but know that i'm here for support and advice if and/or when you need it.
I will say that I advise you to speak with your family physician before beginning any regimen that will alter the body's chemistry.There are way too many variables to consider when taking on such a task for both the body and mind to endure.
I could give you a "thumbs up" and all that but that's not who I am.
If you want people who care about the individual,you've definitely come to the right place.

Respectfully
Phoenix
__________________
When in doubt, post it out.

Last edited by Phoenix; 07-24-2012 at 06:10 PM. Reason: further explanation

 
Sponsors Lightbulb
   
Old 07-31-2012, 08:26 PM   #3
Newbie
(female)
 
Join Date: Jul 2012
Location: Fairfax, va, usa
Posts: 1
Skibrat7 HB User
Re: cold turkey

Please seek medical help to withdraw. I was addicted to barbituates for 5 + years. Was taking dosages that would be lethal to anyone else. I didn't want anyone to know about it. I am a middle aged housewife and mother and was embarassed to tell even my doctors ( who gave me the meds years before for migraines). Decided to go cold turkey on my own. It was the most horrifying experience of my life. Started with vomiting continuously until severe dehydration set in. 2-3 days of that. Then came the voices and hallucinations that kept me awake for 3-4 days straight. Not a min. Of sleep. My husband would find me sitting outside at night talking to whatever it was that I imagined. I thought and felt things growing on my skin and heard people telling me the most horrible things imaginable. In short it was a true psychotic event that had my friends and family scared to death and with no idea why it was happening. I ended up a week or so later in ICU for 3 days w/ seizures. At one point the Drs told my husband they didn't know if I could survive that. But I did. Some Higher Power decided to give me a 2nd chance and I am now clean 1 1/2 yrs. Cold Turkey& w/o medical supervision is not NOT the way to go. I wish I had just told my husband to get me to my Dr who would have helped me in a hospital environment to get thru withdrawal in a safer way. I hope that someone you know is aware that you are going cold turkey so they can make sure you are under a doctors care while you do it. After a few days , I lost touch w/ reality and couldn't even ask for help. Please take care. I'll be thinking of you. Namaste.

 
The Following User Says Thank You to Skibrat7 For This Useful Post:
bolter (08-01-2012)
Old 08-07-2012, 03:54 AM   #4
Newbie
(male)
 
Join Date: Aug 2012
Posts: 8
magicman HB User
Re: cold turkey

Quote:
Originally Posted by Lil nicky View Post
Trying to get off opioids cold turkey just want to hear people's experiences and suggestions help a friend out
I am no doctor in any means. I've recently went of Oxy Contin cold turkey and i am on my 9th day.

If you are tou not a person that is strong or are able to handle continuous pain, plase seek medical advise. I do not wish to anyone to go through the withdraws symptoms as i did. It is just like in the movie, when the guy is tied up on a bed.

On the first day, you will experience major abdomen cramps. ( not long, but very acute ), you will be sweating like crazy, your joints will hurt, you will be so agitated, that you will not be able to stay in place or concentrate more then 3 to 4 seconds, forget sleeping for few days as yours nerves are so critically touchy. There are few extra as well, like tearing, yawning, shaking.

This will last for 4 days. A very long 4 days. this is when you make it or break it. On the fifth day, it seems to have a brighter light at the end of the tunnel, but it is not over yet. Prepare to continue your diharea and good new you might be qble to sleep tonight. On the 6th day, prepare to cry, as you will and this for no reasons. You will not be crying because you need the drugs, you will just be crying anywhere, anytime and this for absolutly no reason.

What I am saying, is that the danger with this form or treatment is unecessary as there is so much help all around us. clinic, web site such as this one, Pharmacist, doctors, friends and the likes.

Why will you put yourself in this situation if you can avoid it. There is also a danger of breaking an organ. Let us not forget that the body definetly goes into crisis. I did it, but personally, I should have take the proper route with councelling and medical supervision.

But there is no way I am going back, just to find out. Altough with all this said, today I will be going to see a doctor and let him know what I've done, and a thing for sure, is that I will be doing whatever he says.

I hope this will help you make a decision.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!